Eye pain ,dry eye on Tamaoxfinen???

Hi. I am having eye pain and my vision is getting worse. I talk to my GP, Oncology and ophthalmologist. I had head MRI and eye test all came back normal. They can't find anything wrong with my eyes apart from it being a bit dry.Ophthalmologist said that it's quite common to have dry eye on Tamaoxfinen and he gave my drops . Anyone had similar problems???

  • I had pain  in my right eye in March,  three onths after starting letrozole.  I had a sensation of needles and then a slight mistiness in that eye. The next day I had pain,  and a sudden black floating shape and flashing lights. I went to my doctor and she called my oncologist as all the AI tablets are linked to eye problems,  but my oncologist said she'd never heard of it with letrozole.  My doctor suggested I go to Moorfields eye hospital,  which I did and after lots of specialist tests they told me I had a detatched retina ('thankfully not torn') and said it is not unusual to have eye issues from these drugs as there is oestrogen in the eye, that is reduced along with the gel in the inner eyeball shrinking as moisture is reduced in the body (I've also become really dry down below!) I was supposed to go back as an out patient but all their clinics were cancelled as we went into lockdown. I stopped taking my tablets for 6 weeks (when I was most likely to have the tear and the height of lockdown), and felt much better.  I then restarted in late April, but only 1/2 a tablet daily,  and my eyes have become gradually worse again,  with flashing lights,  pink eye,  an ulcer on my left eyelid, which had been there 3 weeks now.  

    My oncologist has suggested switching to exemestane, but I'm trying to work with brands, alternating Femara (chest pain,  hand pain,  dizziness,  upset tummy, hot flushes) with Accord (foot and leg pain, back pain,  eye problems). I tried Sandoz (dizziness and aches all over) and Cipla (pain everywhere!!)

    If it persists I'd have it checked at an eye hospital as they do highly specialised tests. I also had eye problems with chemo (which finished in December 2019) and when I had my Zoladronic acid infusion at thr start of January. 

    I also have eye drops now as my doctor says a lot of women find then helpful, but to be honest I don't think they help me a lot. 

  • This is interesting because my eyes have deteriorated quite a lot over the last year and due to reading these posts I'm beginning to wonder if the AI's are affecting them, I also have dry eyes, I was recently at the Optician and he didn't know about Femara or any connection with eye problems, he prescribed drops for the dry eyes which help to a degree but, I must say having quite an increase in my lense prescription worried me.  

    Londonmumof2, I am really suffering with painful hands and several of my fingers have become swollen, if I knock them the pain is awful, my feet are also a problem, first thing in the morning I have to take my time walking down stairs as my feet are so painful.  Its a concern as we have to be on them for 10 years, I've not done 2 years yet! 

  • Londonmumof2 I don't have symptoms as you. Mine it's more like someone is squashing my eye ball. It goes away if I use eye drops regularly. I hope you would be able to sort it out soon it sounds really scary.

    Peterawake I am also worried about my vision deterioration. I am on Tamaoxfinen just 3 months and as you I need to be on it for 10 years. Optician said to me that vision problem it's quite common after chemo and on Tamaoxfinen and Herceptin. I hope that it will maybe improve when I will stop Herceptin treatment.Optician said I should have eye test every 6months . It's sounds like it's either stopping tablets and  cancer coming back or be blind.